Jump to content
CrazyBoards.org

propranolol decrease triggering withdrawal symptoms?


Recommended Posts

any chance that I'm having symptoms from stopping propranolol (or any beta blocker) even though I was only taking 10mg?  I know my pulse is going up, but the worse aspect is that it feels like I'm having what have been described to me as hot flashes.  I don't know if that's really what it feels like, but it seems kind of like it.  I don't think I'm going through menopause!

to complicate things, my heating complex turned the a/c off this week and will turn heat on on Monday.  so there are literally some temperature changes also, but this feels like something on top of it. 

So, is withdrawal a possibility?  Even from 10mg, if I've been taking that for ages?

Link to comment
Share on other sites

if you stop anything you have been taking for a long period of time, you are likely to feel something off. so yeah, i would say what you're experiencing is related to abruptly stopping propranolol.

i don't know if propranolol comes in capsules or tablets, but can you taper?

Link to comment
Share on other sites

I’ll have to get in touch with the cardiologist who told me to go off and see if I can split it.  I’m tempted to do it on my own, but she’s very intentionally gathering BP and pulse without it in my system…I see her on Thursday.

thanks…I appreciate the response.

  • Like 1
Link to comment
Share on other sites

6 hours ago, dancesintherain said:

So, is withdrawal a possibility?  Even from 10mg, if I've been taking that for ages?

According to druggenius.com, withdrawal symptoms from propranolol can cause sweating, shaking, irregular heartbeat and chest pain....

I would post a direct link, but my computer is not allowing me to copy and paste at the moment---sorry....**SIGH**

Link to comment
Share on other sites

15 hours ago, dancesintherain said:

Great, thanks CRH.  That pretty much describes where I am.  I just didn’t expect it since it’s only 10mg

I'm glad to read that you are seeing doc this Thursday.....Be sure to let them know what you're experiencing.

Link to comment
Share on other sites

2 hours ago, dancesintherain said:

as an interesting twist...my mom was wondering whether it could in fact be menopause starting.  I sure hope it isn't because I don't want to feel like this for a long time.

But she started in early to mid 40s. 

so, there's that. 

Most women experience full menopause between 45-55, on average.....If you experience full menopause (total cessation of periods) before 45, that is considered early...........I had my last cycle when I was 51, but you are not considered fully menopausal until you have gone a whole year without a cycle, so I was not considered fully menopausal until age 52.

For me personally, I did not experience any hot flashes or night sweats, but my cycles just got very irregular, and further apart, until they stopped completely.

However, perimenopause (transition to menopause) can start as early as mid-30's for some women, but average age for perimenopausal symptoms to start in most women is age 40-44.

Edited by CrazyRedhead
Link to comment
Share on other sites

Thanks CRH. Another friend on CB mentioned that there’s also perimenopause.  I need to read more but I know I read it before and it made sense.  
 

I don’t know what’s going on.  I’m tired of the random guesses, but that’s my own fault for raising things.  My PCP said that anxiety is likely on the temperature situation.  But I hadn’t raised the other two (withdrawal or menopause at the time of my message to her).  

  • Like 1
Link to comment
Share on other sites

The problem with this new symptom thing is that I’m not even sure how to describe what I’m experience.  Temperature dysregulation is the best I can come up with.  But it’s not just heat.  I also end up with cold spells.

 

so maybe her positive reply to me when I said that it might be anxiety (she said that it’s possible and maybe even likely) was accurate even without me throwing all symptoms/possibilities.

  • Like 1
Link to comment
Share on other sites

21 minutes ago, dancesintherain said:

The problem with this new symptom thing is that I’m not even sure how to describe what I’m experience.  Temperature dysregulation is the best I can come up with.  But it’s not just heat.  I also end up with cold spells.

 

so maybe her positive reply to me when I said that it might be anxiety (she said that it’s possible and maybe even likely) was accurate even without me throwing all symptoms/possibilities.

Yes, anxiety is certainly in the realm of possibility....

Link to comment
Share on other sites

Possibly a far shoot, but adrenalin does impact thermoregulation, and in turn, so can medications that regulate adrenalin, and so does decreasing their dose or coming off of them. You can also have a thermoregulation component in trauma responses for the same reason. So it theoretically could be either or both of those. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...